| Model Number |
434902 |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/11/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form) and the product release documentation were reviewed to establish whether a device deficiency contributed to this event.Review of the product release documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.The pk papyrus was used after the use by date which is indicated on the product label and warned against in the ifu.From the event description, the procedure was reported to be successful, and the device performed as intended.This indicated that the characteristics of the polyurethane membrane were intact at the time of use.The sterility of the affected pkp would not be compromised if the sterile barrier was maintained until unpackaging as the same packaging and sterilization is used for products with 3 years shelf life.Lastly, no increase in device risk is to be expected if the device is used up to 3 months after its expiration date.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.
Event or Problem Description
On (b)(6) 2023 a lesion was treated in the proximal lad with a des during which a coronary artery perforation type iii occurred.The pk papyrus 4.5/26 with expiry date 31-jul-2023 was introduced into the patients body.The covered stent was successfully implanted, followed by implantation of another pk papyrus covered stent with expiry date 31-oct-2023 in an overlapping manner.After post-dilation the lesion was sealed successfully.The patient was discharged home.The physician discovered that the 4.5/26 covered stent had been implanted after its expiry date about 15 minutes after the implantation.